Heavy Rain, Flagler
- When
- July 19, 2:00 PM EST to 6:00 PM EST
- Where
- Flagler County, 1.51 mi SSW of Pine Lakes
- Reported by
- Public
- Coordinates
- 29.510, -81.250
The public measured 3.15 inches of rainfall near Bunnell between 3 pm and 7 pm.
with the Atlantic surface ridge axis over south Florida. Convection fired along the trough axis over the coastal waters and over coastal counties with locally heavy rainfall and gusty winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A mean layer trough axis extended over the forecast area...with the Atlantic surface ridge axis over south Florida. Convection fired along the trough axis over the coastal waters and over coastal counties with locally heavy rainfall and gusty winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 19, 1:50 PM EST, 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 250 PM EDT FRI JUL 19 2013 .SHORT TERM /THROUGH SATURDAY NIGHT... THE 12Z JAX SOUNDING INDICATED A MOIST AIRMASS...WITH LITTLE IN THE WAY OF INSTABILITY. SO EXPECTING MAINLY HEAVY RAIN SHOWERS THIS EVENING...WITH LOW POTENTIAL FOR SEVERE. HAVE RECENTLY HAD A FEW BRIEF GUSTS TO AROUND 30 MPH WITH THE HEAVIER SHOWERS THIS AFTERNOON...WHICH INDICATES THE POTENTIAL THAT A FEW STRONG STORMS WILL BE POSSIBLE THIS AFTERNOON INTO EARLY EVENING AS THE DOWNPOURS CREATE GUSTS. MUCH OF THIS CONVECTION WILL DISSIPATE OVER LAND A FEW HOURS AFTER SUNSET...WITH THE EXCEPTION OF OVER THE WARMER COASTAL WATERS. AS THE FLOW STARTS TO BECOME MORE SOUTHWESTERLY ON SATURDAY...STILL EXPECT A DAY SIMILAR TO TODAY...EXCEPT THE BETTER COVERAGE AREA COULD SHIFT MORE TO THE NORTH. NEAR NORMAL TEMPERATURES ARE EXPECTED FOR THE PERIOD. && .LONG TERM /SUNDAY THROUGH FRIDAY/... HIGH PRESSURE RIDGE AT SURFACE AND ALOFT WILL BE POSITIONED JUST SOUTH OF OUR FORECAST AREA... MAINTAINING WEAK SWRLY FLOW. UPPER TROUGH DEVELOPS OVER SOUTHEASTERN STATES TUE-FRI...MAY ENHANCE COVERAGE AND INTENSITY OF AFTN/EVNG SHRA/TSRA. HIGH TEMPS TO REMAIN CONSISTENT GENERALLY IN LOWER 90S EACH DAY...WITH OVERNIGHT LOWS IN LOW/MID 70S...JUST A DEGREE OR TWO ABOVE NORMAL. && .AVIATION... EVENING SHOWERS WITH A FEW STORMS CAN BE EXPECTED...WITH IFR RESTRICTIONS AND GUSTS POSSIBLE IN AND NEAR STORMS. VFR CONDITIONS ARE THEN EXPECTED FOR THE OVERNIGHT INTO SATURDAY MORNING...WITH ANOTHER ROUND OF SHOWERS AND STORMS EXPECTED INTO SATURDAY AFTERNOON. && .MARINE... WEAK TO MODERATE OFFSHORE FLOW EXPECTED NEXT WEEK WITH HIGH PRESSURE CENTERED SOUTH OF THE AREA..WITH 10-15KT SW WINDS AND 2-4FT SEAS. RIP CURRENTS: LOW RISK EXPECTED THROUGH THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... AMG 71 89 73 90 / 60 60 60 40 SSI 77 87 76 87 / 60 60 40 50 JAX 72 89 73 90 / 70 50 40 50 SGJ 74 87 73 87 / 60 40 40 50 GNV 71 88 73 89 / 70 50 40 40 OCF 71 89 73 89 / 70 50 40 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && STRUBLE/WOLF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 358 AM EDT FRI JUL 19 2013 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-200800- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 358 AM EDT FRI JUL 19 2013 ...RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE REGION... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON THROUGH THE EVENING HOURS. A FEW THUNDERSTORMS MAY BECOME STRONG AND WILL BE CAPABLE OF PRODUCING BLINDING DOWNPOURS... FREQUENT LIGHTNING STRIKES...AND GUSTY WINDS. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS THE REGION. PLEASE REFER TO STATEMENTS AND RIVER FLOOD WARNINGS FOR DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED TO NUMEROUS MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY. STRONG THUNDERSTORMS ARE POSSIBLE...WITH BLINDING DOWNPOURS...FREQUENT LIGHTNING STRIKES...AND GUSTY WINDS BEING THE PRIMARY HAZARDS. RIVER FLOOD WARNINGS WILL REMAIN IN EFFECT FOR PORTIONS THE REGION INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
The national radar mosaic for the moment the first event began.
2 heavy rain, 1 flood. Local standard time, as filed.
The public measured 3.15 inches of rainfall near Bunnell between 3 pm and 7 pm.
The Emergency Operations Center measured 2.64 inches in 55 minutes.
Six to twelve inches of water were flooding Moody Blvd at Chapel Street in Bunnell. The cost of damage is unknown, and estimated on the low end for inclusion of the event in StormData.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2013Every state in 2013This day in weather historyWarnings in Florida, July 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 466687, 466686, 466685.